MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7214
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/10/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that catheter removal difficulty and shaft break occurred.The target lesion was located in a femoroperoneal graft.Following stent deployment, a 2.50mm x 20mm nc emerge balloon catheter was advanced for post-dilatation.However, upon removal of the balloon, resistance was encountered.Once the device was removed, it became apparent that the balloon had separated from the shaft at the connection of the shaft and balloon portion.The balloon portion that was left in the periphery was removed with a snare.No further patient complications were reported and no harm was done to the patient.Returned product consisted of a nc emerge balloon catheter,.014" guidewire, and a snare device.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks on the shaft.The shaft and guidewire lumen is separated approximately 126.4cm from the hub.Microscopic examination revealed a tear on the shaft from the exit notch to the separation.From the exit notch to the separation also appears to have been stretched prior to separation.The guide wire used in the clinical procedure was returned with the device so it was used for functional testing.The returned guidewire measured.014" so it is within specification.When advancing the balloon onto the guidewire there was no resistance felt.When attempting to remove the balloon from the guidewire, the guidewire lumen would buckle at the separation making removal hard.As to not create permanent buckling on the guidewire lumen the device was removed by advancing it through the entire guidewire.The guidewire lumen may have buckled during the clinical trial causing the difficulty to remove.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8132495
Report Number2134265-2018-63440
Device Sequence Number16533225
Product Code LOX
UDI-Device Identifier08714729846635
UDI-Public08714729846635
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2020
Device Model Number7214
Device Catalogue Number7214
Device Lot Number0022763638
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2018
Initial Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;